Alert archive / Iowa / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 13, 2011, 4:49 PM CDT for Fremont County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 13, 2011, 10:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Major
County Fremont County, IA
The radar
The Omaha radar (KOAX), 96 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
151
WGUS53 KOAX 132149
FFWOAX
IAC071-140345-
/O.NEW.KOAX.FF.W.0012.110613T2149Z-110614T0345Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
449 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
SOUTH CENTRAL FREMONT COUNTY IN SOUTHWEST IOWA...
* UNTIL 1045 PM CDT
* AT AROUND 11 AM THIS MORNING...A LEVEE ON THE MISSOURI RIVER
NEAR HAMBURG FAILED CAUSING FLASH FLOODING OF IMMEDIATELY
SURROUNDING AREAS. THIS FLASH FLOOD WARNING IS A REISSUANCE OF THE
PREVIOUS WARNING.
* AFFECTED LOCATIONS INCLUDE SEVERAL FARM HOMES NEAR THE
RIVER...COUNTY ROAD 333 ALSO KNOWN J64...INTERSTATE 29 AND THE
CITY OF HAMBURG.
* THE FLOOD WATERS ARE EXPECTED IN IMPACT INTERSTATE 29 WITHIN THE
NEXT 24 HOURS AND HAMBURG WITHIN THE NEXT 48 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4058 9568 4058 9576 4059 9576 4060 9575
4061 9575 4062 9577 4063 9577 4068 9568
4058 9556
$$
PEARSON1 follow-up statement
364
WGUS73 KOAX 132357
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
657 PM CDT MON JUN 13 2011
IAC071-140345-
/O.CON.KOAX.FF.W.0012.000000T0000Z-110614T0345Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT-
657 PM CDT MON JUN 13 2011
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
1045 PM CDT FOR SOUTH CENTRAL FREMONT COUNTY...
* AT AROUND 11 AM THIS MORNING...A LEVEE ON THE MISSOURI RIVER
NEAR HAMBURG FAILED CAUSING FLASH FLOODING OF IMMEDIATELY
SURROUNDING AREAS. THE LEVEE BREACH WAS REPORTED TO BE ABOUT 100
YARDS WIDE AND INCREASING IN SIZE.
AFFECTED LOCATIONS INCLUDE SEVERAL FARM HOMES NEAR THE RIVER WHICH
MAY HAVE ALREADY BEEN INUNDATED...COUNTY ROAD 333 ALSO KNOWN J64...
INTERSTATE 29...AND THE CITY OF HAMBURG.
THE FLOOD WATERS ARE EXPECTED IN IMPACT INTERSTATE 29 WITHIN THE
NEXT 24 HOURS AND HAMBURG WITHIN THE NEXT 48 HOURS. LEVEE
IMPROVEMENTS WERE ALSO BEING RUSHED TO COMPLETION NEAR HAMBURG TO
RAISE THE LEVEE AN ADDITIONAL TWO TO THREE FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4058 9568 4058 9576 4059 9576 4060 9575
4061 9575 4062 9577 4063 9577 4068 9568
4058 9556
$$
DEWALDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:24 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 13, 3:24 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 324 PM CDT MON JUN 13 2011 .SHORT TERM...TONIGHT. QUESTION STILL REMAINS IF AND WHEN CONVECTION WILL AFFECT THE FA. OUTFLOW BOUNDARY HAS STALLED OVER NORTHEAST KS AND INTO NW MO AS OF 20Z...AND THIS WILL LIKELY REMAIN STATIONARY THROUGH THE REST OF THE EVENING. ATMOSPHERE ALONG THE BOUNDARY HAS BECOME STRONGLY TO EXTREMELY UNSTABLE THIS AFTERNOON WITH 3-4 J/KG OF MLCAPE. CONVECTIVE INHIBITION CONTINUES TO BE THE MAIN CONCERN FOR CI OVER THE AREA. MORNING UPPER AIR ANALYSIS INDICATED A STOUT EML JUST OFF TO THE WEST OF THE AREA...AND THIS WAS EXPECTED TO SHIFT EWD INTO SOUTHERN NEB/SW IA. LATEST OBJECTIVE ANALYSIS INDICATES THE CAP IS WEAKENING...BUT STILL PRESENT OVER THIS AREA. ALTHOUGH THERE IS SOME POTENTIAL FOR AN ISO STORM ALONG THE BOUNDARY...CURRENT FEELING THAT THE BOUNDARY LAYER WILL REMAINED CAPPED TO SURFACED-BASED CONVECTION IN OUR FA. WILL MAINTAIN A 15 POP NEAR THE BORDER JUST IN CASE. THE OTHER AREA IS OVER THE FAR NORTHWEST CWA WHERE A WEAK COLD FRONT IS APPROACHING. THE ATMOSPHERE OVER NE NEB HAS BEEN WORKED OVER AND HAS YET TO RECOVER. THUS STORMS TO THE NORTHWEST MAY HAVE TROUBLE MOVING INTO NE NEB THIS EVENING...AND WILL MAINTAIN A SCHC POP FOR THIS. THE MOST LIKELY SCENARIO FOR CONVECTION WILL BE AFTER 03Z OVER THE EASTERN CWA AS THE DIURNAL PLAINS NOCTURNAL LOW LEVEL JET INCREASES AND IMPINGES ON THE 850 MB BOUNDARY OVER SOUTHWEST IOWA. CONVECTION SHOULD DEVELOP IN AN ELEVATED FASHION...WITH A MCS POSSIBLE A LITTLE FARTHER EAST INTO IOWA. GIVEN THE CAPE...THERE IS SOME HAIL THREAT WITH INITIAL DEVELOPMENT. FINALLY...ONCE AGAIN THERE IS SOME THREAT OF STORMS DEVELOPING OFF THE HIGH PLAINS MAKING IT INTO OUR FA TOWARD DAWN...AND WILL MAINTAIN SOME SCHC POP IN THE WEST LATE FOR THIS. .LONG TERM...TUESDAY THROUGH MONDAY. LITTLE CHANGE TO OVERALL FORECAST TRENDS WITH MODELS MAINTAINING FAMILIAR CYCLICAL PATTERN THROUGH THE PERIOD. PRECIP TIMING AND EXTENT REMAIN PRIMARY CHALLENGE IN THE FORECAST. NEXT MAJOR UPPER WAVE MOVES INTO THE PLAINS REGION ON TUESDAY WITH BEST CHANCE FOR MORE SIGNIFICANT STORMS EXPECTED DURING THE AFTERNOON AND EVENING AS SURFACE WAVE OVER KANSAS LIFTS NORTHEAST ALONG WARM FRONT POSITIONED JUST SOUTH OF THE FORECAST AREA. STORMS MAY LINGER INTO THE LATE EVENING AS UPPER WAVE MOVES THROUGH BUT CHANCES SHOULD CUT OFF QUICKLY AFTER MIDNIGHT. AREA IS BETWEEN SYSTEMS ON WEDNESDAY SO LOOKS NICE AND DRY WITH SURFACE HIGH PRESSURE OVER THE REGION AND INCREASING HEIGHTS ALOFT. NEXT WESTERN TROUGH BEGINS TO IMPACT THE AREA ON THURSDAY WITH ANOTHER LEE SIDE LOW DEVELOPING OVER EASTERN COLORADO AND WARM FRONT STRETCHING ACROSS NORTHERN KANSAS. SOME CHANCE OF STORMS LATE IN THE DAY AND INTO THE EVENING AS WARM ADVECTION RETURNS TO THE REGION AND LOW LEVEL JET KICKS IN. THIS SAME GENERAL PATTERN REPEATS IN THE EXTENDED PERIOD WITH FRONTAL BOUNDARY TO THE SOUTH AND PARADE OF WAVES MOVING OUT OF THE WESTERN TROUGH AND INTO THE PLAINS REGION WITH A COLD FRONT AND MAIN TROUGH MOVING THROUGH LATE IN THE PERIOD. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS MVFR CIGS CONTINUE THIS AFTERNOON NORTH OF A WARM FRONT AT LNK/OMA WITH GENERALLY SKC CONDS AT OFK. THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE EVENING AND SPREAD NORTHWARD INTO OFK LATER. CIGS WILL LIKELY DROP INTO IFR CATEGORY AFTER 04Z AT ALL TAF SITES WITH MVFR VISBY ALSO LIKELY. SOME POTENTIAL FOR CONVECTION AT OFK/OMA...BUT TIMING AND INTENSITY ARE STILL VERY MUCH IN DOUBT AND THUS WILL NOT INCLUDE ATTM. A MIX OF MVFR/IFR CONDITIONS SHOULD CONTINUE THRU TUES MORNING AT ALL SITES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/BOUSTEAD
Hazardous weather outlook, Jun 13, 4:10 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 410 PM CDT MON JUN 13 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 410 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER BOTH THE FAR NORTHWEST PART OF NORTHEAST NEBRASKA AND OVER SOUTHEAST NEBRASKA AND THE SOUTHWEST CORNER OF IOWA. IF THUNDERSTORMS DEVELOP LARGE HAIL WOULD BE THE MAIN THREAT...ALTHOUGH ISOLATED DAMAGING WIND WOULD ALSO BE POSSIBLE. THUNDERSTORMS MAY ALSO DEVELOP OR MOVE INTO THE AREA FROM THE WEST LATER TONIGHT WITH THE THREAT OF LARGE HAIL. MODERATE TO SIGNIFICANT FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...THEN AGAIN THURSDAY NIGHT INTO SATURDAY NIGHT...AS A COUPLE OF UPPER LEVEL STORM SYSTEMS MOVE THROUGH THE PLAINS. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...THERE IS A CHANCE FOR ISOLATED STRONG TO SEVERE STORMS WITH EITHER OF THESE SYSTEMS. MODERATE TO SIGNIFICANT FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH THE EARLY PART OF THIS WEEK AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:59 AM CDT | Flash Flood Warning | OAX | Fremont | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.